Skip Nav

I'm On The Pill And I'm Spotting

I'm On The Pill And I'm Spotting

Dear Sugar
For about a year and a half, I've been on the Pill. Occasionally I will have my period early or late, but mostly is it on schedule (to my pills). I had my scheduled period 2 weeks ago, but then a couple of days ago I started to bleed again.

It wasn't like a normal period; it was just random bleeding although it was enough to have to wear a tampon for what seemed like forever. I'm not sure if I should be worried about this and talk to my doctor or just let it run its course.

I stopped taking my pill a few days ago because I thought it would be a good idea to go off it for a month while this bleeding is going on - and then start it again the Sunday after I have my normal period. Do you have any idea what could be going on? Bleeding Blair

Dear Bleeding Blair
Did you miss any pills a few days before you started to randomly bleed? You should call your gynecologist ASAP.

The lining of your uterus thins the longer that you are taking the pill, so random bleeding isn't entirely uncommon, but you've only been on it for a year and a half and your spotting seemed to have lasted for a very long time. You doctor will probably want to do a sonogram to check for anything unusual.

Next time, call your doc right away - don't mess with your pills like this by going on and off them as you like. You are only going to: screw up your next cycle, your moods will be affected and you will increase your chances at pregnancy by 100%.

The bleeding, or spotting may be a number of different things so don't worry unless your Gyno is concerned.

Latest Love & Sex

Download our Halloween app!

Go to App Store
+